Alert archive / Utah / Flash Flood Warnings in 2003
Flash Flood Warning 20, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 8, 2003, 4:54 PM MDT for Wayne County, Utah. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2003, 4:54 PM MDT (22:54 UTC)
- Expired
- Aug 8, 2003, 6:30 PM MDT
- In force
- 96 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Wayne County, UT
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 082254 FFWSLC UTC055-090015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 454 PM MDT FRI AUG 8 2003 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL WAYNE COUNTY IN UTAH THIS INCLUDES THE CITY OF HANKSVILLE * UNTIL 630 PM MDT * AT 444 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 7 MILES SOUTH OF HANKSVILLE...MOVING EAST AT 10 MPH. THIS THUNDERSTORM IS PRODUCING VERY HEAVY RAINFALL IN THE BULL CREEK DRAINAGE SOUTH SOUTHWEST OF HANKSVILLE. THIS CREEK FLOW BACK TOWARDS HANKSVILLE...WITH FLOODING POSSIBLE IN AND AROUND HANKSVILLE BEFORE 600 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3830 11080 3823 11072 3831 11066 3839 11073
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:47 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 8, 3:47 PM MDT, 1 hour 7 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 347 PM MDT FRI AUG 8 2003 .SYNOPSIS...SOUTHWEST FLOW ALOFT WILL PREVAIL OVER THE AREA THROUGH THE WEEKEND. MOISTURE OVER SOUTHERN AND EASTERN UTAH WILL GRADUALLY SPREAD OVER THE REMAINDER OF THE AREA TODAY AND SATURDAY. .DISCUSSION...STARTING TO SEE SOME HEAVY RAIN PRODUCING CELLS IN CENTRAL UTAH. ISSUED A FLS FOR NORTHWEST GARFIELD COUNTY WHERE STORMS HAVE BEEN TRAINING OVER THE SAME AREA FOR A FEW HOURS. WORKING ON A FFW FOR GULCHES SOUTH OF CAINEVILLE. RIDGE ALOFT BUILDS OVER UTAH THE NEXT FEW DAYS WHICH PUSHES THE JET AND STRONGER MID LEVEL FLOW AWAY FROM THE AREA. THE RIDGE WILL BE MOIST WITH DAILY CONVECTION AND A MODERATE HAZARD OF FLASH FLOODING IN THE SOUTHERN AREAS. SLC 1111 CDC 1111 GIBSON .SLC...SMALL STREAM FLOOD ADVISORY UNTIL 500 PM FOR NORTHWEST GARFIELD COUNTY.
Hazardous weather outlook, Aug 8, 3:49 PM MDT, 1 hour 5 minutes before
IDZ024-025-UTZ001>021-WYZ021-091300- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 350 PM MDT FRI AUG 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY THUNDERSTORMS OVER SOUTHERN UTAH ARE PRODUCING LOCAL HEAVY RAIN. THERE IS A MODERATE RISK OF FLASH FLOOD THOUGH THIS EVENING. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND WITH THE POTENTIAL FOR FLASH FLOODING...MAINLY OVER SOUTHERN UTAH. WCJIN-WYSW
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:49 PM MDT | Flash Flood Warning | SLC | Wayne | 116 min |
| Aug 8, 4:53 PM MDT | Severe Thunderstorm Warning | SLC | Wayne | 22 min |
Nearby
Flash Flood Warnings in Utah, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.